Voriconazole-Induced Hepatotoxicity Presenting With Severe Hepatic Encephalopathy After Liver Transplantation.
ACG Case Rep J
Voriconazole-induced hepatotoxicity is a relatively rare but serious clinicopathologic entity. This drug is frequently used for invasive aspergillosis and other fungal infections. We report a patient with alcoholic cirrhosis who developed hepatic encephalopathy due to voriconazole administered for invasive pulmonary aspergillosis and subsequently showed marked improvement in mental status with dose adjustment of the drug. The patient eventually underwent an uneventful liver transplant. Histopathologic examination of the diseased liver specimen revealed numerous rhomboid-shaped crystals, deemed secondary to liver injury after voriconazole-induced hepatotoxicity. Additionally, this article briefly reviews the available data on voriconazole-induced hepatotoxicity with special emphasis on plasma drug concentration monitoring.
Tasleem SH, Cappell MS. Voriconazole-Induced Hepatotoxicity Presenting With Severe Hepatic Encephalopathy After Liver Transplantation. ACG Case Rep J. 2019 Feb 25;6(3):1-4. doi: 10.14309/crj.0000000000000010. PMID: 31620506; PMCID: PMC6658034.